| Catalog Number |
0845 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Partial thickness (Second Degree) Burn (2694)
| Date of Event |
06/15/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a right supraspinatus repair surgery, megasoft was placed for the patient.The patient got burns on the back.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/1/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com what is the serial number of the pad? how long has the account been using mega soft?[hs[1] does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/9/2024.H12: corrected data: b3.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility-currently, not used after the burn incident ¿ if no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? ¿ if yes, please send to (b)(4) -ok will be shared.Is there any damage(s) noted on the pad? ¿ if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? -there is no physical damage, will share the photos ¿ if yes, please send to (b)(4).What is the serial number of the pad?-(b)(6).How long has the account been using mega soft?-more than 3 years does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? -since there was no physical damage discovered on the pad,the surgeon could not comment on this.However,believes it is due to the megasoft only.When were the burns first noticed?-(b)(6).What is the severity of the burn? (please see degrees of burns below and choose one) -second degree.¿ what medical intervention was used to treat the burn (such as salve or stitches)?-unknown where is the burn located on the patient?-on the back was the reported issue at the pad site or alternate site?-pad site besides the burn, did the patient experience any adverse consequence due to the issue?-no are there any anticipated long-term effects from the burn or injury?-unknown what is the current status of the patient?-unknown what was the surgical procedure? -right supraspinotus repair what was the surgical procedure date? -(b)(6) how long did the surgical procedure last? -4hrs what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad?-bactoscrub was the pad rinsed with water and let dry before this surgical procedure? -yes how was the patient positioned?-beach chair is it possible the patient was in contact with a metal portion of the or table?-no how was the room set up to include patient set up and where was the pad in relation to the patient? -patient warmer below the patient ,in between legs at a maintained room temperature (16-18 degree¿s) was there anything between patient and the pad (ex.Sheet, drape, etc.)? -thin drape (1 layer) were there liquids used in prep?-bactroprep what skin preparation regiment was utilized for the procedure? -cleaner (bactoprep)+disinfectant(bactoscrub) was urine or other fluids detected in the field after surgery?-no was there any patient warming blankets used? ¿ if yes, what warming device and/or blankets were used and what is the location in relation to the patient?-below the patient ,patient warmer was used.No warming blankets what temperature setting was used on the warming device(s)?-unkown what generator was being used?valleylab what power levels was generator set to? -35 and 35 was there any diminished effect of the generator noted during the surgery? -no what monopolar disposables were used during the procedure? -valleylab,bipolar-smith and nephew if the age of the patient is not known, is the patient an adult or pediatric patient?-adult what ethnicity is the patient? asian.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu)-nursing -in charge and the technician present during the concerned procedure b3.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/19/2024 d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Correction d4: lot number should be in serial number d4.There is no lot number.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned samples determined that the 0845 pad and pigtail cable were received for analysis.Visual inspection revealed a tear on the top surface of the pad.The pad and cable were connected to the generator, and no anomalies were observed.The electrical test was performed, and it met the specifications.Additionally, photo was provided and they showed issue reported.The pad isn¿t supplying energy to the patient, the pad is returning energy that is being delivered through the patient.No evidence of thermal damage to the pad was observed.It is possible that the damage noted on the returned sample could be possibly caused by exposing the pad to other equipment or may be a result of improper handling.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device sn (b)(6), and no non-conformances were identified.